Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 39, NWS Corpus Christi, TX

April 22, 2011

NWS Corpus Christi, TX issued this small craft advisory at Apr 22, 2011, 10:19 PM CDT. It took effect at Apr 23, 2011, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 10:19 PM CDT (03:19 UTC)
In effect from
Apr 23, 2011, 9:00 AM CDT
Expired
Apr 23, 2011, 6:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WHUS74 KCRP 230319
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 PM CDT FRI APR 22 2011

...SMALL CRAFT CONDITIONS WILL PERSIST THROUGH SATURDAY...

.AN AREA OF STRONG LOW PRESSURE WILL REMAIN ACROSS NORTH TEXAS
THROUGH SATURDAY. THE RESULT WILL BE PERSISTENT MODERATE TO
STRONG ONSHORE FLOW AND LARGE SEAS.

GMZ230-231130-
/O.NEW.KCRP.SC.Y.0039.110423T1400Z-110423T2300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
1019 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT
SATURDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ250-255-270-275-231130-
/O.EXT.KCRP.SC.Y.0038.000000T0000Z-110423T2300Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1019 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT
SATURDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL AVERAGE 20 TO 25 KNOTS
  THROUGH SATURDAY WHILE SEAS WILL AVERAGE AROUND 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MB
2 follow-up statements
123 
WHUS74 KCRP 230922
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
422 AM CDT SAT APR 23 2011

...SMALL CRAFT CONDITIONS WILL PERSIST THROUGH SATURDAY...

.THE DEVELOPMENT OF STRONG LOW PRESSURE ACROSS THE SOUTHERN PLAINS
WILL RESULT IN PERSISTENT MODERATE TO STRONG ONSHORE FLOW AND
LARGE SEAS.

GMZ250-255-270-275-231600-
/O.EXT.KCRP.SC.Y.0038.000000T0000Z-110424T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
422 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL AVERAGE 20 TO 25 KNOTS
  THROUGH TONIGHT WHILE SEAS WILL AVERAGE AROUND 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ230-231600-
/O.CON.KCRP.SC.Y.0039.110423T1400Z-110423T2300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
422 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CDT THIS EVENING. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  THIS MORNING. BAYS WILL BE CHOPPY TO OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
444 
WHUS74 KCRP 231552
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 AM CDT SAT APR 23 2011

...SMALL CRAFT CONDITIONS WILL PERSIST THROUGH SATURDAY...

.THE DEVELOPMENT OF STRONG LOW PRESSURE ACROSS THE SOUTHERN
PLAINS WILL RESULT IN PERSISTENT MODERATE TO STRONG ONSHORE FLOW
AND LARGE SEAS.

GMZ235-232300-
/O.EXA.KCRP.SC.Y.0039.000000T0000Z-110423T2300Z/
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
1052 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL PREVAIL AT 20 KNOTS
  THROUGH TODAY. BAYS WILL BE CHOPPY TO OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ250-255-270-275-232330-
/O.CON.KCRP.SC.Y.0038.000000T0000Z-110424T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1052 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL AVERAGE 20 TO 25 KNOTS 
  THROUGH TONIGHT WHILE SEAS WILL AVERAGE AROUND 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ230-232300-
/O.CON.KCRP.SC.Y.0039.000000T0000Z-110423T2300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
1052 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS AND WAVES: SOUTHEAST WINDS WILL PREVAIL AT 20 TO 25 KNOTS
  TODAY. BAYS WILL BE CHOPPY TO OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


SCC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 6:50 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 22, 6:50 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT FRI APR 22 2011

.DISCUSSION...SEE AVIATION SECTION BELOW FOR 00Z TAF SUMMARY

&&

.AVIATION...MOIST SE WINDS WILL CONTINUE THROUGH THE TAF PERIOD.
WINDS WILL BEGIN TO WEAKEN SHORTLY AFTER SUNSET TONIGHT...HOWEVER
STILL EXPECT 15 TO 20 KNOT SFC WINDS AT THE TAF SITES OVERNIGHT.
EVEN THOUGH THE MODELS PREDICT A 35 KT LOW LEVEL JET...THE SFC
WINDS WILL BE HIGH ENOUGH SO THAT LOW LEVEL WIND SHEAR IS NOT
EXPECTED. REGARDING CLOUD COVER...BKN CIGS WILL QUICKLY MOVE OVER
THE COASTAL SITES BY 01Z AND REMAIN THROUGH THE OVERNIGHT PERIOD.
INCLUDED A TEMPO GROUP FOR BKN CIGS AT LRD FOR THE PERIOD
10-13Z. EXPECT THE LOW CLOUD COVER TO LIFT AND SCATTER AFTER 14Z
AS MIXING COMMENCES WITH DAYTIME HEATING.

&&

.PREV DISCUSSION... /ISSUED 210 PM CDT FRI APR 22 2011/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...WINDS WILL CONTINUE
TO BE THE MAIN ISSUE THROUGH THE SHORT TERM. WINDS ARE MUCH STRONGER
TODAY AND EXPECTED TO BE SIMILAR ON SATURDAY. ONCE THE SUN BEGINS TO
SET...WINDS ARE EXPECTED TO DECOUPLE AND WEAKEN SOMEWHAT...BUT
REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT ACROSS MUCH OF S TX. THE
WIND ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT 7 PM CDT. THE LLJ
IS EXPECTED TO ONCE AGAIN STRENGTHEN OVRNITE TO AROUND 30-40KT. THIS
WILL LEAD TO A STRATUS DECK DVLPG AND SPREADING ACROSS S TX. CLOUDS
ARE EXPECTED TO ERODE THROUGH MID MORNING SAT AND THE LLJ WILL MIX
LEADING TO WINDY CONDITIONS. WINDS MAY REACH ADVISORY LEVELS ONCE
AGAIN ON SAT ACROSS THE SOUTHERN COASTAL BEND. AS FOR TEMPS...WENT
WITH PERSISTENCE.

MARINE...WINDS ACROSS THE BAYS THIS AFTERNOON HAVE REACHED 20 TO 25
KNOTS WITH OCCASIONAL GUSTS TO NEAR GALE. OVER THE COASTAL WATERS
WINDS HAVE BEEN IN THE CAUTION RANGE BUT ARE PROGD TO INCREASE ONCE
AGAIN TO 20 TO 25 KNOTS TONIGHT. THE SCA FOR THE BAYS WILL LIKELY BE
ALLOWED TO EXPIRE AT 7 PM. THE REMAINDER OF THE MARINE ZONES WILL
REMAIN IN SCA OVERNIGHT. SCA'S WILL LIKELY BE EXTENDED/REISSUED ON
SATURDAY AS LOW PRESSURE ACROSS W TX AND THE PLAINS AND HIGH
PRESSURE ACROSS THE NRN GULF WILL MAINTAIN A TIGHT GRADIENT.

FIRE WEATHER...RH VALUES WILL REMAIN MOD TO HIGH ACROSS THE COASTAL
BEND...WITH RH VALUES LOWERING TO 30-40 PERCENT ACROSS THE BRUSH
COUNTRY. SLY WINDS ARE EXPECTED TO BE OCCASIONALLY BREEZY ACROSS THE
BRUSH COUNTRY TO WINDY ACROSS THE COASTAL BEND ON SAT AND GIVEN THE
DROUGHT CONDITIONS...THIS COULD LEAD TO AN ELEVATED FIRE RISK ON
SAT.

LONG TERM (SUNDAY THROUGH FRIDAY)...THE GFS/ECMWF PROG TWO
DISTURBANCES TO MOVE ACRS THE SRN PLAINS REGION...AND AGREE ON
TIMING. THE FIRST SYSTEM IS PROGD TO AFFECT THE CWA LATE
SUNDAY/MONDAY WHILE THE NEXT DEVELOPS/MOVES ACRS THE SRN PLAINS
TUESDAY/WEDNESDAY. EXPECT BREEZY/WINDY CONDITIONS SUNDAY OVER THE
ERN CWA/WATERS IN ADVANCE OF THE FIRST SYSTEM. AS THIS SYSTEM
EXISTS...A DRY LINE IS PROGD BY THE GFS/ECMWF TO ENTER THE WRN CWA
MONDAY BEFORE STALLING. THE GFS/NAM PROG CIN VALUES TO FALL BELOW
100J/KG LATE SUNDAY AFTN/EARLY EVENING OVER THE WRN CWA ALONG WITH
HIGH CAPES. THE COMBINATION OF INCREASING UPPER FORCING/DRY
LINE/LOWERING CIN/HIGH CAPE VALUES MAY RESULT IN SFC-BASED
CONVECTION SUNDAY EVENING OVER THE WRN CWA. ALTHOUGH CIN VALUES WILL
INCREASE SUNDAY NIGHT...ELEVATED CONVECTION SEEMS PLAUSIBLE GIVEN
CONTINUED UPPER FORCING/SUFFICIENT MID-LEVEL MSTR. THUS ANTICIPATE
THAT ISOLD CONVECTION WILL CONTINUE SUNDAY NIGHT/MONDAY AHEAD OF THE
DRY LINE...MAINLY OVER THE NRN CWA. EXPECT SUBSEQUENT SUBSIDENCE TO
RESULT IN DRIER CONDITIONS MONDAY NIGHT/TUESDAY. THE GFS/ECMWF PROG
A SURFACE FRONT TO MOVE ACRS THE CWA/MSA WEDNESDAY IN RESPONSE TO
THE SECOND UPPER SYSTEM. THIS FRONT WILL ONLY SERVE TO ENHANCE
OFFSHORE FLOW (PROBABLY ONLY SCEC) OVER THE COASTAL WATERS WEDNESDAY
AFTN/EVENING AND SIGNIFICANTLY LOWER MIN TEMPS THURSDAY. DO NOT
ANTICIPATE PCPN ALONG THAT FRONT OWING TO EXPECTED MSTR LIMITATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  86  75  86  74  /  10  10  10  10  10
VICTORIA          74  91  75  88  75  /  10  10  10  10  10
LAREDO            78 102  78 101  77  /  10  10  10  10  10
ALICE             74  92  74  92  74  /  10  10  10  10  10
ROCKPORT          76  85  75  81  75  /  10  10  10  10  10
COTULLA           74  96  74  95  74  /  10  10  10  10  20
KINGSVILLE        74  89  74  91  74  /  10  10  10  10  10
NAVY CORPUS       75  84  75  81  75  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

ZF/78...AVIATION
Hazardous weather outlook, Apr 22, 5:56 AM CDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT FRI APR 22 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR ACROSS THE GULF WATERS
AND THE SOUTHERN BAYS.

THERE IS AN ELEVATED FIRE DANGER THREAT ACROSS THE BRUSH COUNTRY
AND THE RIO GRANDE PLAINS. SOUTHEAST WINDS OF 20 TO 25 MPH...WITH
RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 30 TO 40 PERCENT WILL
CREATE AN ELEVATED FIRE DANGER THREAT THIS AFTERNOON.

SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR
ACROSS KLEBERG...NUECES AND SAN PATRICIO COUNTIES LATE THIS
MORNING THROUGH THE LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE SATURDAY
THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND WEST OF A
TILDEN TO LAREDO LINE SUNDAY NIGHT. SOME OF THESE STORMS COULD
BECOME STRONG TO POSSIBLY SEVERE...PRODUCING LARGE HAIL AND
STRONG TO SEVERE STRAIGHT-LINE WINDS.

AN ELEVATED TO NEAR CRITICAL FIRE DANGER WILL OCCUR BEHIND A DRY
COLD FRONT ON WEDNESDAY ACROSS MUSH OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:10 AM CDTWind AdvisoryCRPKleberg, Nueces, San Patricio14 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.